Alert archive / Georgia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 43, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 14, 2016, 2:19 PM EDT for Liberty County, Long County, McIntosh County, Georgia. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2016, 2:19 PM EDT (18:19 UTC)
- Expired
- Jun 14, 2016, 3:15 PM EDT
- In force
- 56 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Liberty County, GA, Long County, GA, McIntosh County, GA
The radar
The Jacksonville radar (KJAX), 126 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 2:45 PM EDT | TSTM WND DMG | 2 Ese Ludowici, GA | TRAINED SPOTTER REPORTED LARGE PINE TREE DOWN ON 500 BLOCK OF PRINCE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.3 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2432 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 951 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
305
WUUS52 KCHS 141819
SVRCHS
GAC179-183-191-141915-
/O.NEW.KCHS.SV.W.0043.160614T1819Z-160614T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
219 PM EDT TUE JUN 14 2016
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
MCINTOSH COUNTY IN SOUTHEASTERN GEORGIA...
LIBERTY COUNTY IN SOUTHEASTERN GEORGIA...
LONG COUNTY IN SOUTHEASTERN GEORGIA...
* UNTIL 315 PM EDT
* AT 219 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TIBET...MOVING
NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HINESVILLE...LUDOWICI...FORT STEWART...TIBET...JONES...MCINTOSH...
WALTHOURVILLE AND RICEBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3154 8166 3155 8170 3158 8170 3161 8174
3160 8174 3162 8177 3167 8181 3193 8162
3169 8128 3151 8166
TIME...MOT...LOC 1819Z 235DEG 23KT 3159 8170
HAIL...<.75IN
WIND...60MPH
$$3 follow-up statements
346
WWUS52 KCHS 141842
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
242 PM EDT TUE JUN 14 2016
GAC179-183-191-141915-
/O.CON.KCHS.SV.W.0043.000000T0000Z-160614T1915Z/
MCINTOSH GA-LIBERTY GA-LONG GA-
242 PM EDT TUE JUN 14 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR MCINTOSH...LIBERTY AND LONG COUNTIES...
AT 241 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
TIBET...MOVING NORTHEAST AT 20 MPH. ANOTHER SEVERE STORM WAS NEAR
SOUTH NEWPORT...MOVING NORTHEAST AROUND 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
HINESVILLE...LUDOWICI...FORT STEWART...TIBET...JONES...MCINTOSH...
WALTHOURVILLE AND RICEBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3154 8166 3155 8170 3158 8170 3161 8174
3160 8174 3162 8177 3167 8181 3193 8162
3169 8128 3151 8166
TIME...MOT...LOC 1841Z 229DEG 18KT 3165 8165
HAIL...<.75IN
WIND...60MPH
$$835
WWUS52 KCHS 141906
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
306 PM EDT TUE JUN 14 2016
GAC179-183-191-141915-
/O.CON.KCHS.SV.W.0043.000000T0000Z-160614T1915Z/
MCINTOSH GA-LIBERTY GA-LONG GA-
306 PM EDT TUE JUN 14 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR MCINTOSH...LIBERTY AND LONG COUNTIES...
AT 306 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HINESVILLE...
MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
HINESVILLE...FORT STEWART...TIBET...JONES...MCINTOSH...WALTHOURVILLE...
RICEBORO AND FLEMINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3154 8166 3155 8170 3158 8170 3161 8174
3160 8174 3162 8177 3193 8162 3169 8128
3151 8166
TIME...MOT...LOC 1906Z 213DEG 25KT 3186 8158
HAIL...<.75IN
WIND...60MPH
$$473
WWUS52 KCHS 141914
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
314 PM EDT TUE JUN 14 2016
GAC179-183-191-141923-
/O.EXP.KCHS.SV.W.0043.000000T0000Z-160614T1915Z/
MCINTOSH GA-LIBERTY GA-LONG GA-
314 PM EDT TUE JUN 14 2016
...THE SEVERE THUNDERSTORM WARNING FOR MCINTOSH...LIBERTY AND LONG
COUNTIES WILL EXPIRE AT 315 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3154 8166 3155 8170 3158 8170 3161 8174
3160 8174 3162 8177 3193 8162 3169 8128
3151 8166
TIME...MOT...LOC 1912Z 235DEG 23KT 3186 8158
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 12:22 PM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jun 14, 12:22 PM EDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
1222 PM EDT TUE JUN 14 2016
.SYNOPSIS...
A series of upper level disturbances will affect the area through
Friday. A cold front will move through Friday night followed by
high pressure building in for the weekend. A low pressure system
may develop along the southeast US coast on Sunday.
&&
.NEAR TERM /THROUGH TONIGHT/...
Update: Extended the heat advisory to the rest of the SC coast.
Dewpoints are hovering in the mid to upper 70s in these locations.
This combined with temperatures in the lower 90s is generating
heat indices of 105 degrees and higher. The sea breeze should
bring some relief in the upcoming hours, but it will also start
to initiate convection. Everything else was left the same.
Rest of today: Upper ridging is slowly decaying while baggy mid
level troughing settles into the lower Gulf Coast Region. Low
level flow is advecting deeper moisture from the Gulf into our
area. This is verified by water vapor satellite imagery and
surface dew points across the region.
The heat and humidity will prevail until scattered afternoon
convection starts to initiate shortly. Convective coverage
remains somewhat questionable as mid level lapses remain
unimpressive and 500 mb temps are quite warm in the -5 to -6 C
range. We maintained 30 to 40 pops over inland Georgia and
bordering the CSRA. Hi-res models continue to show surface- based
capes around 3,500 J/kg and downdraft capes around 1,250 J/kg in
these locations. We think there is a decent shot for isolated
pulse thunderstorms this afternoon given the overall instability
parameters. The main threats will be damaging wind gusts from wet
microbursts and perhaps localized large hail.
Tonight: Various boundaries could keep some convection going into
the evening across southeast Georgia and perhaps inland South
Carolina but overall the coverage of showers and tstms should
become isolated by later in the evening. Overnight, most areas
should be dry but a few showers and tstms are possible not too
far off the coast late with some low level speed convergence out
there. Lows will average in the mid 70s with upper 70s to near 80
along the immediate coast. There may be patchy fog in places that
get some rain today, but no mentions in the grids at this juncture.
&&
.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
Wednesday looks quite active due to a baggy upper trough sitting
over the area with ample instability, little to no cap, and a
juicy airmass with precipitable water exceeding 2" in spots. The
greatest convective coverage is expected in the afternoon across
southeast GA due to deeper moisture and better upper level
shortwave energy. The sea breeze could come into play late in the
afternoon once it finally starts to push inland, more so in SC.
Bumped pops up to 50-60% during the afternoon.
Veering mid-level flow will result in some drying on Thursday
though enough instability coincident with an afternoon shortwave
should trigger scattered showers and tstms. We show the higher
pops across southeast GA closer to the deeper moisture.
Further drying expected Thursday night into Friday morning as WNW
flow strengthens ahead of the main shortwave. However a cold front
will drop into the area during the afternoon with some moisture
pooling along and ahead of it. We maintained 20-30 pops during the
day.
&&
.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
There continues to be some uncertainty over the weekend regarding
the strength and position of an upper low and its associated
surface low across the southeast US. The GFS continues to show the
surface low affecting coastal NC/SC Sunday into Monday while the
ECMWF now has two consecutive trends with pulling the surface low
away from the area. We trended toward a drier solution with no
higher than 20-30 pops during the period. Both solutions would
yield unseasonably cool temps for mid June with highs only in the
low/mid 80s Saturday and Sunday.
&&
.AVIATION /16Z TUESDAY THROUGH SATURDAY/...
KCHS...VFR. The risk for afternoon showers and thunderstorms
appear minimal this afternoon, as the sea breeze pushes inland.
KSAV...Mainly VFR. Isolated to scattered convection is expected
this afternoon, which could bring brief flight restrictions.
Overnight we maintained VFR, but patchy fog is possible late if
rain falls in the area.
Extended Aviation Outlook: Brief flight restrictions are possible
due to showers and thunderstorms, mainly Wednesday through Friday.
&&
.MARINE...
A southerly flow today will veer a bit more southwest later
tonight over the waters. Light flow this morning will undergo
an uptick this afternoon as the sea breeze kicks in. A modest
surge of 15-20 kt is possible this evening to about 2 am tonight
before winds subside near shore after midnight. Otherwise, winds
will mainly be 15 kt or less with seas 2 to 3 ft seas on average.
Conditions expected to be just below Small Craft Advisory criteria
Wednesday through Friday as southwest winds blow 15-20 kt due to a
tighter gradient between Atlantic high pressure and an inland
trough. On Saturday a northeast flow will setup behind a passing
cold front. Increasing chances for advisories over the weekend due
to tightening northeast gradient.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Heat Advisory until 6 PM EDT this evening for GAZ087-088-
099>101-114>116-118-137-138-140.
SC...Heat Advisory until 6 PM EDT this evening for SCZ040-042>045-
047>052.
MARINE...None.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...JRL
AVIATION...
MARINE...Hazardous weather outlook, Jun 14, 1:05 PM EDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 105 PM EDT TUE JUN 14 2016 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-151715- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 105 PM EDT TUE JUN 14 2016 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-374-151715- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 105 PM EDT TUE JUN 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 3:50 AM EDT | Heat Advisory | CHS | Bulloch, Candler, Effingham, Evans, Jenkins, Long and 2 more | 14 hr |
| Jun 14, 2:22 PM EDT | Special Weather Statement | CHS | Bryan | 23 min |
| Jun 14, 2:49 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, McIntosh | 56 min |
| Jun 14, 2:53 PM EDT | Special Weather Statement | CHS | Bryan | 52 min |
| Jun 14, 3:00 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Chatham, Effingham, Liberty | 60 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.